Alert archive / Alabama / Red Flag Warnings in 2011
Red Flag Warning 10, NWS Huntsville, AL
NWS Huntsville, AL issued this red flag warning at Nov 11, 2011, 11:07 AM CST for 11 counties in Alabama. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2011, 11:07 AM CST (17:07 UTC)
- Expired
- Nov 11, 2011, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1736 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
167 WWUS84 KHUN 111707 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1107 AM CST FRI NOV 11 2011 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR LOW HUMIDITY FOR ALL OF NORTHERN ALABAMA... ALZ001>010-016-120000- /O.NEW.KHUN.FW.W.0010.111111T1707Z-111112T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN- 1107 AM CST FRI NOV 11 2011 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR LOW HUMIDITY FOR ALL OF NORTHERN ALABAMA... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * AFFECTED AREA: LAUDERDALE...COLBERT...FRANKLIN AL... LAWRENCE...LIMESTONE...MADISON...MORGAN...MARSHALL... JACKSON...DEKALB...AND CULLMAN COUNTIES. * TIMING: UNTIL 6 PM CST THIS EVENING. * RELATIVE HUMIDITY: RH VALUES GENERALLY IN THE 20-25 PERCENT RANGE. * IMPACTS: THE VERY DRY AIR MASS IN PLACE ACROSS THE REGION WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY OVER A PROLONGED PERIOD WILL INCREASE FIRE GROWTH POTENTIAL. && $$ 70/DD
1 follow-up statement
138 WWUS84 KHUN 112347 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 547 PM CST FRI NOV 11 2011 ALZ001>010-016-120100- /O.EXP.KHUN.FW.W.0010.000000T0000Z-111112T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN- 547 PM CST FRI NOV 11 2011 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR NORTHERN ALABAMA ... THE RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING. RELATIVE HUMIDITIES HAVE RISEN ABOVE 25 PERCENT AND WILL CONTINUE TO RISE OVERNIGHT AS A RESULT OF COOLING TEMPERATURES TONIGHT. THUS...WILL ALLOW THE RED FLAG WARNING FOR NORTH ALABAMA TO EXPIRE. $$ SL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Nov 11, 10:58 AM CST, 9 minutes earlier.
Area forecast discussion, Nov 11, 10:58 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1058 AM CST FRI NOV 11 2011
.UPDATE...
MORNING UPDATE TO PUBLIC FORECAST.
&&
.DISCUSSION...
THE CURRENT FORECAST GRIDS FOR TODAY ARE IN GOOD SHAPE OVERALL...WITH
TRANQUIL WEATHER CONDITIONS EXPECTED TO PERSIST OVER THE REGION
COURTESY OF A BROAD SURFACE RIDGE SPREADING EASTWARD ALONG THE GULF
COAST. MINOR ADJUSTMENTS WERE MADE TO HOURLY TEMPERATURE/DEW POINT/RH
GRIDS...BUT THESE WILL ONLY HAVE IMPLICATIONS ON THE FIRE WEATHER
FORECAST. FOR THESE DETAILS...PLEASE REFER TO THE FIRE WEATHER
PORTION OF THE AFD BELOW.
70/DD
&&
.FIRE WEATHER...
CURRENT OBSERVATIONS FROM AROUND NORTHERN ALABAMA INDICATE THAT
SEVERAL LOCATIONS ARE ALREADY EXPERIENCING RH VALUES IN THE 25-30
PERCENT RANGE...AND WITH WARMING AND BOUNDARY LAYER MIXING EXPECTED
TO CONTINUE INTO THE AFTERNOON MOST OF THE AREA SHOULD HAVE AROUND 4
HOURS OF RH IN THE 20-25 PERCENT RANGE. ALTHOUGH 20-FOOT WINDS WILL
REMAIN BELOW RFW CRITERIA TODAY...DURATION OF SUBCRITICAL RH VALUES
WARRANT A RED FLAG WARNING FOR ALL FIRE WEATHER ZONES.
70/DD
&&
.AVIATION DISCUSSION... /ISSUED 516 AM CST FRI NOV 11 2011/
VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD AS HIGH PRESSURE
BUILDS ACROSS THE SOUTHEAST.
&&
.PREV DISCUSSION... /ISSUED 430 AM CST FRI NOV 11 2011/
A COMPLEX PATTERN CONTINUES ACROSS THE GREATER NORTH AMERICAN
DOMAIN. UP NORTH...A STRONG WNW-ESE NORTHERN STREAM CONTINUED FROM
THE ALEUTIANS TO BRITISH COLUMBIA AND THE GREAT LAKES. MEAN TROUGHING
EXTENDING SOUTHWARD FROM THE HUDSON BAY TO THE OHIO VALLEY AND MID
ATLANTIC WAS MOVING TOWARD THE COAST. IT WAS ATTRACTING TROPICAL
STORM SEAN...NOW NW OF BERMUDA...TO THE NORTH. WELL TO THE SW...A
LARGE PLUME OF SUBTROPICAL MOISTURE PERSISTED FROM THE DATE
LINE...SOUTH OF HAWAII TO THE DESERT SW. A CUTOFF LOW NORTH OF THIS
MOISTURE HAS MOVED FURTHER SOUTHWARD...ABOUT 500 MILES OR SO WEST OF
THE BAY AREA. MODEL HANDING OF THIS UPPER LOW...AND A SPEED MAX/UPPER
DISTURBANCE PASSING OVER THE ALASKA PANHANDLE WILL PLAY A ROLE IN OUR
SENSIBLE WEATHER FOR MUCH OF NEXT WEEK.
AS HAS BEEN PROMISED OVER THE PAST FEW DAYS...THE COLDEST AIR OF THIS
SEASON IS FIRMLY IN PLACE ACROSS THE TENNESSEE VALLEY. LOW TEMPS
ACROSS THE AREA FOR THE MOST PART WERE AT OR BELOW FREEZING...SAVE
FOR THE HIGHER ELEVATED SPOTS LIKE MONTE SANO/GREEN MOUNTAIN...IN THE
MID 30S. SURFACE HIGH PRESSURE ACROSS THE NW GULF OF MEXICO REMAINED
IN CONTROL OF THE GENERAL WEATHER SITUATION.
TODAY...WITH SUNNY SKIES AND A SOUTHERLY FLOW...A RATHER NICE
VETERANS DAYS IS IN THE WORKS...ONCE THE CHILL OF THE NIGHTTIME HAS
FADED. HIGH TEMPERATURES WILL RECOVER SOMEWHAT...RANGING FROM THE
MID 50S OUR EASTERN AREAS AND HIGHER TERRAIN TO NEAR 60 OVER NW
ALABAMA. WITH MID AFTERNOON RELATIVE HUMIDITIES REDUCED INTO THE
MID/UPPER 20S PERCENT RANGE...NEAR CRITICAL FIRE WEATHER CONDITIONS
WILL BE REALIZED. ONE SAVING GRACE WILL BE SOMEWHAT LIGHTER WINDS IN
THE 5-15 MPH RANGE (WITH THE HIGHER WINDS OVER NW ALABAMA). UNDER
CLEAR SKIES...ANOTHER CHILLY NIGHT IS IN STORE FOR THE VALLEY...NOT
AS COOL THIS MORNING WITH LOWS IN THE LOW/MID 30S.
DRY WEATHER WILL CONTINUE THIS WEEKEND...WITH HIGHS WARMING INTO THE
LOW/MID 60S ON SATURDAY...AND MID 60S TO AROUND 70 DURING SUNDAY.
CLOUDS HOWEVER WILL INCREASE AS SOME OF THE EAST PACIFIC SUBTROPICAL
MOISTURE MOVES EASTWARD. A TIGHTENING PRESSURE GRADIENT AROUND
EXITING HIGH PRESSURE...AND LOW PRESSURE TRYING TO FORM WEST OF HERE
WILL RESULT IN BREEZY CONDITIONS IN MOST SPOTS ON SUNDAY.
ENOUGH MOISTURE/INSTABILITY WILL BE REALIZED SUNDAY NIGHT/MONDAY TO
BRING A CHANCE OF RAIN BACK IN THE FORECAST. HAVE HELD ON TO JUST A
SLIGHT CHANCE OF SHOWERS SUNDAY NIGHT...BUT WITH INCREASING
INSTABILITY...THUNDER CANNOT BE RULED OUT MON-TUE. GFS SOUNDINGS
SHOW MORE SHEAR THAN INSTABILITY...TYPICAL FOR THIS TIME OF YEAR.
A VERY CHALLENGING FORECAST AWAITS AFTER TUESDAY...AS A COLD FRONT
MOVES ACROSS THE AREA. THE GFS/ECMWF DIVERGE SHARPLY THEREAFTER. THE
GFS BRINGS MUCH COOLER AND DRIER AIR SOUTHWARD. CONVERSELY...THE
ECMWF BRINGS A RETURN SOUTHERLY FLOW ACROSS THE AREA AFTER
TUESDAY...CONTINUING IT INTO THURSDAY. HAVE LEANED MORE TOWARD THE
EC SOLUTION...AS IT WAS SLOWER AND DEEPER WITH THE PROGRESS OF THE
CUTOFF LOW. THESE LOWS...UNLESS THEY ARE ABSORBED INTO THE
WESTERLIES TEND TO MOVE SLOWER. THE SLOWER TREK WILL RESULT IN
BETTER CHANCES FOR CONVECTION. A SOUTHERLY WILL FLOW BRING MORE
MOISTURE INLAND FROM THE GULF...PLUS A STRONGER UPPER SYSTEM THE
ECMWF SHOWS. THUS...IT IS A TOUGH CALL ON CHARACTER/STRENGTH OF
STORMS FOR THE FIRST HALF OF NEXT WEEK. STAY TUNED FOR FUTURE UPDATES
ON HOW THIS DEVELOPS. HAVE GONE DRY FOR NEXT WED/THU.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: COLBERT...CULLMAN...DEKALB...FRANKLIN AL...JACKSON...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
MORGAN.
TN...NONE.
&&
UPDATE/FIRE WEATHER...70/DD
AVIATION...CCC
PREV DISCUSSION...RSBHazardous weather outlook, Nov 11, 5:20 AM CST, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 520 AM CST FRI NOV 11 2011 ALZ001>010-016-TNZ076-096-097-112000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 520 AM CST FRI NOV 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A COLD FRONT WILL APPROACH THE SOUTHEAST HEADING INTO THE START OF THE WORK WEEK AND MAY STALL ACROSS THE OHIO AND TENNESSEE VALLEYS. THIS WILL BRING CHANCES FOR SHOWERS AND THUNDERSTORMS AS EARLY AS MONDAY AND LINGERING INTO MID WEEK. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. CCC
Nearby
Red Flag Warnings in Alabama, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.